Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 101, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 7, 2006, 6:02 PM MDT for Kimball County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2006, 6:02 PM MDT (00:02 UTC)
- Expired
- Aug 7, 2006, 6:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 83 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 3:46 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2230 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 080002 SVRCYS NEC105-080045- /O.NEW.KCYS.SV.W.0101.060808T0002Z-060808T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 602 PM MDT MON AUG 7 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 645 PM MDT * AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER SOUTH CENTRAL KIMBALL COUNTY...OR ABOUT 14 MILES SOUTHWEST OF KIMBALL...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN KIMBALL COUNTY AT 620 PM MDT LAT...LON 4118 10390 4101 10397 4100 10369 4114 10362 $$ GOERING
3 follow-up statements
000 WWUS55 KCYS 080019 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 615 PM MDT MON AUG 7 2006 NEC105-080045- /O.CON.KCYS.SV.W.0101.000000T0000Z-060808T0045Z/ KIMBALL NE- 615 PM MDT MON AUG 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR SOUTH CENTRAL KIMBALL COUNTY... AT 611 PM MDT...A SPOTTER LOCATED 17 MILES SOUTHEAST OF BUSHNELL REPORTED PENNY SIZE HAIL WITH THIS STORM. THE SEVERE THUNDERSTORM LOCATED OVER SOUTH CENTRAL KIMBALL COUNTY IS STILL CAPABLE OF PRODUCING PENNY SIZE HAIL AS IT MOVES SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN KIMBALL COUNTY AT 630 PM MDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY MORNING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING. LAT...LON 4118 10390 4101 10397 4100 10369 4114 10362 $$
000 WWUS55 KCYS 080035 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 632 PM MDT MON AUG 7 2006 NEC105-080045- /O.CON.KCYS.SV.W.0101.000000T0000Z-060808T0045Z/ KIMBALL NE- 632 PM MDT MON AUG 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR SOUTHERN KIMBALL COUNTY... AT 624 PM MDT...ANOTHER SEVERE THUNDERSTORM HAS DEVELOPED AND WAS LOCATED 8 MILES SOUTHEAST OF KIMBALL AIRPORT...OR ABOUT 10 MILES SOUTHEAST OF KIMBALL...MOVING SOUTHEAST AT 15 MPH. THIS STORM IS ALSO CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY MORNING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING. LAT...LON 4118 10375 4102 10384 4101 10351 4119 10345 $$ GOERING
000 WWUS55 KCYS 080049 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 644 PM MDT MON AUG 7 2006 NEC105-080054- /O.EXP.KCYS.SV.W.0101.000000T0000Z-060808T0045Z/ KIMBALL NE- 644 PM MDT MON AUG 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KIMBALL COUNTY EXPIRES AT 645 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY MORNING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING. AT 640 PM MDT...REPORTS FROM SPOTTERS INDICATED THAT THE STORM WAS NO LONGER SEVERE WITH PEA SIZE HAIL. HOWEVER...THIS STORM IS PRODUCING BRIEF HEAVY RAINFALL ALONG AND EAST OF HIGHWAY 71 SOUTH OF KIMBALL. EXPECT RAINFALL TOTALS OF ONE INCH TO ONE AND A HALF INCH FROM THIS STORM. THE STORM IS MOVING SOUTHEAST AT 10 MPH. LAT...LON 4118 10375 4102 10384 4101 10351 4119 10345 $$ GOERING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:25 PM MDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 7, 2:25 PM MDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 225 PM MDT MON AUG 7 2006 .SHORT TERM...THROUGH TUESDAY NIGHT...PESKY PLUME OF MONSOON MOISTURE IS AGAIN PROVIDING EARLY AFTERNOON THUNDERSTORMS OVER THE MOUNTAINS. STORMS ARE SHOWING FASTER MOVEMENT THAN YESTERDAY...BUT ALSO A TENDENCY TO BACKBUILD. ACTIVITY WILL GRADUALLY DIMINISH AFTER SUNSET. DRIER AIR WILL FILTER INTO THE REGION AFTER MIDNIGHT...AND THE CONCERNS TRANSITION FROM FLASH FLOODING TO FIRE WEATHER (SEE BELOW). WINDS WILL BECOME DOWNSLOPISH ACROSS WESTERN ZONES TOMORROW AND THEN INTO THE PANHANDLE TUESDAY NIGHT. COULD STILL SEE A THUNDERSTORM OR TWO ON THE PLAINS TOMORROW... ESPECIALLY NEAR THE MOUNTAINS. .LONG TERM...WEDNESDAY THROUGH MONDAY...UPPER HIGH CONTINUES TO BUILD OVER THE AREA WITH HOT AND DRY CONDITIONS RESULTING THROUGH FRIDAY. A PACIFIC TROUGH BEGINS TO TRY TO SHOVE THE RIDGE EAST ON SATURDAY WITH ASSOCIATED FRONTAL PASSAGE SOMETIME DURING THE WEEKEND. WHILE DETAILS ARE FUZZY...THE WEEKEND FIGURES TO BE UNSETTLED IN THE WEATHER DEPARTMENT. && .FIRE WEATHER...MAY EVENTUALLY NEED A FIRE WEATHER WATCH FOR AT LEAST A PORTION OF THE FORECAST AREA FOR WEDNESDAY AS DEW POINTS DROP AND TEMPS RISE WITH A CHANGE TO WESTERLY WINDS. WHETHER THOSE WINDS CAN REACH 25 MPH IS STILL A QUESTION. && .HYDROLOGY...STILL CONCERNED WITH FLASH FLOODING INTO THE EVENING IN A VERY MOIST REGIME. A STORM THIS AFTERNOON NEAR LARAMIE PEAK DROPPED AN ESTIMATED 2 TO 2.5 INCHES OF RAIN IN ABOUT AN HOUR ACCORDING TO RADAR. SOME OF THIS TOTAL WAS HAIL CONTAMINATED...BUT NONETHELESS THE POTENTIAL EXISTS FOR SLOW MOVING HEAVY RAINERS THROUGH THE EVENING. && .CLIMATE...WITH INCREASING TEMPS ON WEDNESDAY...CHADRON WILL HAVE A POSSIBILITY OF BREAKING A RECORD HIGH (104) WITH 102 CURRENTLY IN THE FORECAST. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...POMEROY LONG TERM....POMEROY FIRE WEATHER...POMEROY HYDROLOGY...POMEROY CLIMATE...POMEROY
Hazardous weather outlook, Aug 7, 11:00 AM MDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1100 AM MDT MON AUG 7 2006 WYZ061>066-081130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1100 AM MDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. A FEW STORMS COULD PRODUCE GUSTY WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ON TUESDAY...FRIDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ059-060-067>070-081130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1100 AM MDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL FORM BY 3 PM ACROSS THE HIGHER TERRAIN OF SOUTHEAST WYOMING AND MOVE SLOWLY EAST THROUGH THE AFTERNOON AND EVENING. THESE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING HAIL AND WINDS. STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN AND FLOODING WITH RATES OF UP TO 2 INCHES PER HOUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ON TUESDAY...FRIDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.